Hail, Hale
- When
- July 11, 3:50 PM CST
- Where
- Hale County, Plainview
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.200, -101.700
Skywarn storm spotters reported nickel size hail in Plainview.
Scattered thunderstorms over the west Texas South Plains produced large hail up to the size of nickels during the late afternoon and evening hours of the 11th. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Scattered thunderstorms over the west Texas South Plains produced large hail up to the size of nickels during the late afternoon and evening hours of the 11th. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 11, 2:17 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CDT WED JUL 11 2007 .SHORT TERM... DIVERGENT AND STABLE LOW LEVEL CONDITIONS ACROSS THE SOUTHERN HIGH PLAINS ARE GRADUALLY RECOVERING FOLLOWING SHORT-WAVE PASSAGE TO THE EAST AND WITH RENEWED SURFACE PRESSURE FALLS OVER NORTHEASTERN NEW MEXICO. A ROBUST CUMULUS FIELD IS GENERATING AND STARTING TO BUBBLE IN A FEW PLACES OVER SOUTHERN COUNTIES...BUT ESPECIALLY SO ALONG THE NEW MEXICO BORDER AGAINST THE EXTREME SOUTHWEST TEXAS PANHANDLE. IT SEEMS UNLIKELY FOR SHOWERS TO BE ABLE TO GENERATE AS WIDESPREAD AS INDICATED BY THE 12Z WRF/NAM INTO THE EARLY EVENING...BUT WITH A WEAK CAP AND SOME NEW LIFE TO THE ENVIRONMENT THIS AT LEAST SUPPORTS A LOW CHANCE MENTION OF THUNDER THIS EVENING. A FEW OVERNIGHT CELLS ARRIVING VIA THE HIGHLANDS FROM THE SOUTHERN ROCKIES SEEMS PLAUSIBLE AS WELL LATER TONIGHT...AS WE HAVE SEEN IN RECENT NIGHTS. INSTABILITY HEADING INTO THE EVENING LOOKING LESS ENERGETIC THAN THE PAST TWO DAYS AND WITH WEAK SHEAR WE ARE UNABLE TO BRING OURSELVES UP TO ANY KIND OF MEANINGFUL EXCITEMENT LEVEL FOR AN ORGANIZED SEVERE WEATHER OR FLOODING THREAT. AS ALWAYS...OUR WATCHFUL EVENING CREW WILL BE HERE SHOULD ANY ENERGETIC STORMS BE ENCOUNTERED. THURSDAY SHOULD SEE BE A TYPICAL SUMMER LEE TROF DAY WITH AN UPPER LEVEL SHORT-WAVE RIDGE AXIS AND SHALLOW ELEVATED WARM LAYER HELPING TO SUPPRESS THUNDERSTORM CHANCES. HIGHER TEMPERATURES SEEM NEARLY CERTAIN...WITH THE MAIN FORECAST CONCERN BEING LOW LEVEL MOISTURE FLOW NORTHWARD DURING THE DAY. SUSPECT THE MORE SULTRY WRF/NAM WILL BE CLOSER TO REALITY SIMILAR TO THE LAST EVENT SO LEANED HARD INTO ITS SOLUTION. MCQUEEN .LONG TERM... THE FOCUS FOR THE EXTENDED FORECAST IS ON RAIN CHANCES ASSOCIATED WITH A COLD FRONT FORECAST TO DROP THROUGH THE SOUTH PLAINS EARLY FRIDAY. THIS FRONT WILL INITIALLY BRING THE OPPORTUNITY FOR SHOWERS AND STORMS TO THE NORTHERN ZONES LATE THURSDAY...WITH BEST CHANCES SPREADING OVER THE CENTRAL AND SOUTHERN ZONES ON THE DAY FRIDAY AS A WEAK UPPER DISTURBANCE DROPS SOUTHEASTWARD OVERHEAD. MODERATE INSTABILITY AND MODEST SHEAR MAY BE SUFFICIENT TO PRODUCE A FEW STRONGER STORMS...THOUGH AMOUNT/DURATION OF CLOUD COVER WILL HAVE FINAL SAY ON EXACT AMOUNT OF INSTABILITY AVAILABLE. ADDITIONALLY...PWATS AOA 1.5 INCHES WILL SUPPORT A LOCALIZED HEAVY RAIN THREAT. GIVEN UNCERTAINTY IN CLOUD COVER...MOS GUIDANCE RANGES FROM 80 TO 90 DEGREES FOR HIGH TEMPERATURES AT KLBB...AND HAVE DECIDED TO RUN WITH A COMPROMISE OF 85. UNCERTAINTY IN CLOUD COVER AND HIGH TEMPERATURES WILL LINGER INTO SATURDAY. ALSO...THE WRF-NMM IS SLOWER WITH THE UPPER LEVEL DISTURBANCE DEPARTING THE AREA VERSUS THE QUICKER GFS SATURDAY. GIVEN ABOVE STATED UNKNOWNS...HAVE CONTINUED A SLIGHT CHANCE OF PRECIP ACROSS THE SOUTHERN ZONES AND PLAYED THE MIDDLE OF THE ROAD FOR TEMPERATURES /HIGHS IN THE UPPER 80S TO AROUND 90/ FOR SATURDAY. ANOTHER WEAK DISTURBANCE MAY TRANSLATE DOWN THE HIGH PLAINS LATE SATURDAY/EARLY SUNDAY AS THE RIDGE AMPLIFIES ACROSS THE WEST. BEYOND THAT...SEASONABLY WARMER TEMPERATURES WILL RETURN TO CLOSE OUT THE END OF THE WEEKEND AND BEGIN NEXT WEEK AS THE UPPER LEVEL RIDGE EDGES SLIGHTLY EASTWARD. THIS WILL PUT WEST TEXAS IN NORTHERLY FLOW ALOFT...WITH POSSIBLE EMBEDDED DISTURBANCES. GIVEN A RELATIVELY MOIST LOW LEVELS AND DECENT INSTABILITY...WE COULD SEE AN ISOLATED SHOWER OR STORM NEARLY ANY DAY...BUT IT DIFFICULT TO PINPOINT A FAVORED LOCATION AND DAY FOR RAIN CHANCES GIVEN THE DIFFICULTY IN RESOLVING THE VERY SUBTLE FEATURES THIS FAR INTO THE FUTURE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 92 66 85 62 / 20 10 40 40 30 TULIA 67 93 67 84 64 / 20 10 40 40 20 PLAINVIEW 68 91 69 85 64 / 20 10 30 40 30 LEVELLAND 67 92 70 85 67 / 20 10 30 30 30 LUBBOCK 68 94 71 85 66 / 20 10 30 30 30 BROWNFIELD 67 93 71 88 65 / 20 10 20 30 30 CHILDRESS 71 96 72 88 66 / 30 10 40 40 20 SPUR 70 95 73 88 68 / 20 10 20 30 30 ASPERMONT 71 97 74 90 68 / 20 10 20 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT WED JUL 11 2007 TXZ021>044-122030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 322 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...CAPABLE OF PRODUCING STRONG WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
4 hail. Local standard time, as filed.
Skywarn storm spotters reported nickel size hail in Plainview.
A National Weather Service cooperative observer reported nickel size hail in Flomot.
Local law enforcement officials relayed a report of nickel size hail northeast of Floydada, and southwest of the Cedar Hill community.
The National Weather Service cooperative observer in McAdoo reported large hail that ranged in size from pennies to nickels.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35569, 35568, 35571, 35570.